Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 355, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2023, 3:51 AM CDT for Adair County, Delaware County, Oklahoma; Benton County, Washington County, Arkansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2023, 3:51 AM CDT (08:51 UTC)
- Expired
- Sep 8, 2023, 4:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Benton County, AR, Washington County, AR, Adair County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:29 AM CDT | HAIL 0.88 | Lincoln, AR | Photo relayed via social media. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2480 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WUUS54 KTSA 080851
SVRTSA
ARC007-143-OKC001-041-080930-
/O.NEW.KTSA.SV.W.0355.230908T0851Z-230908T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
351 AM CDT Fri Sep 8 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Benton County in northwestern Arkansas...
Northwestern Washington County in northwestern Arkansas...
Southeastern Delaware County in northeastern Oklahoma...
Northern Adair County in northeastern Oklahoma...
* Until 430 AM CDT.
* At 351 AM CDT, a severe thunderstorm was located 4 miles southeast
of Kansas, moving east at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Siloam Springs... Tontitown...
Lincoln... Westville...
West Siloam Springs... Colcord...
Kansas... Watts...
Oaks... Cincinnati...
Twin Oaks... Elm Springs...
Lake Francis... Fairmount...
Savoy... Ballard...
Wedington... Gallitin...
Rhea... Summers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 9442 3607 9480 3616 9480 3616 9487
3627 9481 3622 9419
TIME...MOT...LOC 0851Z 285DEG 31KT 3616 9475
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$2 follow-up statements
712 WWUS54 KTSA 080904 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 404 AM CDT Fri Sep 8 2023 ARC007-143-OKC001-041-080930- /O.CON.KTSA.SV.W.0355.000000T0000Z-230908T0930Z/ Benton AR-Washington AR-Delaware OK-Adair OK- 404 AM CDT Fri Sep 8 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR SOUTHWESTERN BENTON...NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE AND NORTHERN ADAIR COUNTIES... At 404 AM CDT, a severe thunderstorm was located 3 miles west of Watts, moving southeast at 40 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations in or near the path include... Siloam Springs... Tontitown... Lincoln... Westville... West Siloam Springs... Watts... Cincinnati... Lake Francis... Savoy... Ballard... Wedington... Gallitin... Rhea... Summers... Natural Falls State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3606 9479 3623 9469 3619 9422 3588 9442 TIME...MOT...LOC 0904Z 293DEG 33KT 3612 9464 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$
444
WWUS54 KTSA 080915
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
415 AM CDT Fri Sep 8 2023
ARC007-OKC041-080925-
/O.CAN.KTSA.SV.W.0355.000000T0000Z-230908T0930Z/
Benton AR-Delaware OK-
415 AM CDT Fri Sep 8 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BENTON AND
SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3588 9442 3603 9470 3613 9462 3612 9455
3610 9455 3610 9445 3608 9429
TIME...MOT...LOC 0915Z 293DEG 33KT 3605 9455
$$
ARC143-OKC001-080930-
/O.CON.KTSA.SV.W.0355.000000T0000Z-230908T0930Z/
Washington AR-Adair OK-
415 AM CDT Fri Sep 8 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR WEST CENTRAL WASHINGTON AND NORTHEASTERN ADAIR COUNTIES...
At 415 AM CDT, a severe thunderstorm was located near Cincinnati,
moving southeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Lincoln... Westville...
Watts... Cincinnati...
Ballard... Wedington...
Rhea... Summers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 9442 3603 9470 3613 9462 3612 9455
3610 9455 3610 9445 3608 9429
TIME...MOT...LOC 0915Z 293DEG 33KT 3605 9455
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:22 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 8, 2:22 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 222 AM CDT Fri Sep 8 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 221 AM CDT Fri Sep 8 2023 Elevated storms are ongoing early this morning across parts of northeast Oklahoma and far northwest Arkansas, with additional storms in south central and southeast Kansas. The storms have developed on the north side of the 850mb front stretched northwest to southeast across the area. Coverage is likely to expand across parts of northeast and east central Oklahoma, as well as western Arkansas toward daybreak as a mid level disturbance moves through the area. These storms should continue into southeast Oklahoma, as well, through the morning. Marginally severe hail will continue to be possible with the strongest storms given the available CAPE and deep layer shear. Afternoon redevelopment should be focused across areas along and south of I-40, closer to the surface front. Severe hail and wind gusts will be a threat with afternoon development given a forecast increase in deep layer shear in southeast Oklahoma and continued instability in the region. Consideration was given to another Heat Advisory for parts of southeast Oklahoma this afternoon, with forecast heat index values approaching 105 in a few areas. However, with increased cloud cover and potential for storms likely to lead to temperatures lower than seen yesterday overall, elected to not issue one this morning. && .LONG TERM... (Tonight through Thursday) Issued at 221 AM CDT Fri Sep 8 2023 Thunderstorm potential will continue into Friday night across mainly southeast Oklahoma, with the severe threat extending into the evening as well. Drier air filtering in from the northeast will lead to noticeably lower overnight temperatures especially across northwest Arkansas and parts of northeast Oklahoma near the Kansas and Missouri borders. More northerly upper level flow should lead to fairly pleasant weather for the weekend, with low humidity, dry conditions and daytime temperatures running near to just above normal. Unsettled weather will return for the next work week, as a large trough over the Northern United States drags a cold front southward through the Plains early in the week. Widespread rainfall is likely to accompany the front, with the best chances coming Monday and into Monday night. A prolonged period of below normal temperatures will follow the front as well, lasting at least through the remainder of the week. Trends indicate largely dry weather for much of the mid to late week period beneath an expansive surface high pressure area, and as such, have undercut the NBM POPs a bit most days after Tuesday. Rain chances look to go up again just beyond this forecast on Friday as another system moves through. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Fri Sep 8 2023 Scattered thunderstorms across northeast OK will continue to develop at times overnight and gradually move southeast towards northwest AR. The main impacts from these storms will be lightning, brief heavy rain, small hail, and potentially gusty winds as well. Storms will also be possible at KMLC but the probability appears to be lower. Brief CIGS below 10 kft and potentially as low as 4 kft could develop with any storms but should quickly lift. Much of Friday will be dry after the storms clear, with light winds and clearing skies. && .PRELIMINARY POINT TEMPS/POPS... TUL 93 66 91 64 / 20 10 0 0 FSM 91 67 92 64 / 60 10 0 0 MLC 97 68 93 63 / 40 30 10 0 BVO 90 60 90 57 / 20 0 0 0 FYV 87 59 87 56 / 50 10 0 0 BYV 84 58 83 57 / 50 0 0 0 MKO 92 66 90 62 / 30 10 0 0 MIO 88 59 87 59 / 40 0 0 0 F10 94 66 90 63 / 20 10 0 0 HHW 97 70 92 65 / 40 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...06
Hazardous weather outlook, Sep 7, 4:51 PM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Thu Sep 7 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Thu Sep 7 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this afternoon into tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas . ONSET...After Midnight. DANGEROUS HEAT. RISK...Elevated. AREA...Far southeast Oklahoma. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Far southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Heat index values of 105 to 110 degree are expected to linger across far southeast Oklahoma into the early evening hours. Fire weather danger will also persist into evening hours with the ongoing heat and drought conditions. Scattered showers and thunderstorms are expected to develop late tonight across eastern Oklahoma and western Arkansas as an upper level disturbance moves into the area. A few of these storms could be strong to marginally severe with large hail and damaging wind the concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY...No Hazards. SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms are forecast to be ongoing across parts of eastern Oklahoma and northwest Arkansas Friday morning as a disturbance moves off to the southeast. Additional thunderstorm chances remain possible generally along and south of Interstate 40 Friday afternoon into Friday night before elevated instability and moisture exit the region. Severe weather potentials will also remain possible Friday with locally damaging wind and hail the main threats. Precipitation chances are forecast to exit southeast Oklahoma Saturday morning. Shower and thunderstorm chances quickly return late weekend and continue through the first half of next week as a more defined area of low pressure and associated cold front move through the Plains. Cooler conditions are also forecast for next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 7, 11:53 PM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1153 PM CDT Thu Sep 7 2023
OKZ055-056-080530-
Nowata OK-Washington OK-
1153 PM CDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WASHINGTON AND WESTERN
NOWATA COUNTIES THROUGH 1230 AM CDT...
At 1152 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Wann, moving east at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Copan...
Delaware... Lenapah...
Wann...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3691 9558 3665 9553 3673 9592 3694 9600
3696 9600
TIME...MOT...LOC 0452Z 281DEG 30KT 3683 9584
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 8, 12:53 AM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 1253 AM CDT Fri Sep 8 2023 OKZ056-057-080630- Craig OK-Nowata OK- 1253 AM CDT Fri Sep 8 2023 ...A STRONG THUNDERSTORM WILL IMPACT CRAIG AND SOUTHEASTERN NOWATA COUNTIES THROUGH 130 AM CDT... At 1253 AM CDT, Doppler radar indicated a strong thunderstorm 10 miles north of New Alluwe, moving east at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations in or near the path include... Vinita... Welch... Bluejacket... White Oak... Pyramid Corners... Centralia... Centrailia... This includes Interstate 44 between mile markers 280 and 291. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3664 9554 3690 9550 3687 9501 3656 9503 TIME...MOT...LOC 0553Z 279DEG 29KT 3675 9542 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH
Special weather statement, Sep 8, 1:38 AM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 138 AM CDT Fri Sep 8 2023 OKZ057-058-080715- Craig OK-Ottawa OK- 138 AM CDT Fri Sep 8 2023 ...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CRAIG AND WESTERN OTTAWA COUNTIES THROUGH 215 AM CDT... At 137 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles west of Welch, moving east at 35 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations in or near the path include... Welch... Bluejacket... Hollow... Pyramid Corners... Centrailia... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3681 9537 3699 9535 3697 9496 3671 9497 TIME...MOT...LOC 0637Z 279DEG 29KT 3686 9519 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:53 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| Sep 8, 12:53 AM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Sep 8, 1:38 AM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Sep 8, 3:56 AM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Sep 8, 4:30 AM CDT | Special Weather Statement | TSA | Adair | 30 min |
| Sep 8, 4:34 AM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Sep 8, 4:50 AM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Sep 8, 5:11 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 49 min |
| Sep 8, 12:47 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Sep 8, 1:23 PM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Sep 8, 2:11 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Sep 8, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Sep 8, 2:45 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Sep 8, 3:04 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Sep 8, 3:29 PM CDT | Special Weather Statement | TSA | McIntosh | 46 min |
| Sep 8, 4:09 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Sep 8, 5:01 PM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| Sep 8, 5:46 PM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| Sep 8, 6:20 PM CDT | Special Weather Statement | TSA | Choctaw | 25 min |
| Sep 8, 4:22 AM CDT | Special Weather Statement | TSA | Benton | 38 min |
| Sep 8, 4:29 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 46 min |
| Sep 8, 5:05 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Washington | 40 min |
| Sep 8, 5:28 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 47 min |
| Sep 8, 5:49 AM CDT | Special Weather Statement | TSA | Sebastian | 26 min |
| Sep 8, 6:10 AM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.